MAUDE Adverse Event Report: MERETE GMBH BIOBALL DELTA CERAMIC HEAD; TOTAL HIP REPLACEMENT DEVICE

MERETE GMBH BIOBALL DELTA CERAMIC HEAD; TOTAL HIP REPLACEMENT DEVICE
Model Number HM50036
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient received a hip revision on (b)(6) 2021.Due to infection the patient received a second revision on (b)(6) 2021.The surgeon performed a washout and revised the right hip.The bioball delta keramik-steckkopf ø36 mm, the bioball 7,5 ° offset adapter, 12/14, 2xl and the global cup poly liner lipped were explanted.The product was not returned.The batch review - especially for the sterilization records - was performed and brought up no deviations.Also no similar complaint with similar batch numbers has been reported yet.A possible root-cause by transport damage is excluded because of existing transport validation and further monitoring and inspection measures by the distribution partner, who reported no packaging damage.The risk of infection is a known risk with the procedure and covered by the risk analysis and corresponding information is given in the belonging accompanying product information.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.
 
Event or Problem Description
The patient was revised for hip due to infection on (b)(6) 2021.This is the second revision due to infection for this patient.The first revision occurred on (b)(6) 2021.The surgeon performed a washout and revised the right hip, global liner, merete femoral head and merete femoral neck were explanted.The surgeon removed the cup screws to see if there was infection behind the cup, then performed a washout and implanted new screws.

Brand Name
BIOBALL DELTA CERAMIC HEAD
Common Device Name
TOTAL HIP REPLACEMENT DEVICE
Manufacturer (Section D)
MERETE GMBH
alt-lankwitz 102
berlin, berlin 12247
GM  12247
MDR Report Key11264608
Report Number3002949614-2021-00001
Device Sequence Number1284035
Product Code LZO
UDI-Device Identifier04048266025470
UDI-Public(01)04048266025470(17)230308(10)7011237016/03
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/08/2023
Device Model NumberHM50036
Device Catalogue NumberHM50036
Device Lot Number7011237016/03
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age53 YR